Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 2, 2000, 1:46 PM EDT for Mahoning County, Ohio. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 1:46 PM EDT (17:46 UTC)
- Expired
- Jun 2, 2000, 2:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Mahoning County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 2:31 PM EDT | Hail 0.75 | Austintown, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 021747 SVRCLE OHC099-021845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 146 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAHONING COUNTY IN OHIO... * UNTIL 245 PM EDT * AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF SEBRING...OR ABOUT 13 MILES SOUTH OF RAVENNA...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SEBRING CANFIELD CAMPBELL BOARDMAN LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:50 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 2, 9:50 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 950 AM EDT THU JUN 2 2000 ONLY MINOR CHGS TO ZNS THIS MORNING AS CDFNT NOW INTO NWRN OH. WL BE REMOVING PRECIP FM FAR NWRN ZNS AS FNT SHOULD BE THRU NXT FEW HRS. ELSEWHERE WL CONT MENTION OF SHRA/TSRA WITH SVR PSBL SERN ZNS. MORNING SOUNDINGS INDICATING GD INSTABILITY BUT FAIRLY UNIDIRECTIONAL WIND PROFILE. CAPES THIS AFT NR 2000 J/KG BUT WITH HIGH FREEZING LVLS STRAIGbHT LN WNDS SHOULD BE MAIN THREAT. GIVEN CURRENT TEMPS WL RAISE AFT HIGHS A TAD MOST AREAS. THANKS ILN FOR CALL. .CLE...NONE. KUBINA
In the hours before
Special weather statement, Jun 2, 10:55 AM EDT, 2 hours 51 minutes before
OHZ011>014-020>023-027>033-036>038-047-089-PAZ001>003-022000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND, OH 1055 AM EDT FRI JUN 2 2000 THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON SOUTH AND EAST OF A LINE FROM FINDLAY TO CLEVELAND TO ERIE PENNSYLVANIA. A COLD FRONT ACROSS NORTHWEST OHIO WILL MOVE SOUTHEAST ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON. THE ATMOSPHERE AHEAD OF THIS FRONT REMAINS VERY MOIST AND UNSTABLE. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP WITH A FEW OF THESE STORMS POSSIBLY BECOMING SEVERE. THE MAIN SEVERE THREAT TODAY SHOULD BE FROM STRONG WINDS AND DAMAGING HAIL. IF THREATENING WEATHER DEVELOPS OR WARNINGS ARE ISSUED...PEOPLE SHOULD BE PREPARED TO TAKE COVER IMMEDIATELY. SKYWARN ACTIVATION COULD BE NEEDED DURING THE NEXT FEW HOURS. KUBINA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:37 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga | 38 min |
| Jun 2, 12:40 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 65 min |
| Jun 2, 12:42 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 48 min |
| Jun 2, 12:58 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Wayne | 47 min |
| Jun 2, 1:19 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow | 56 min |
| Jun 2, 1:36 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes | 54 min |
| Jun 2, 1:45 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 60 min |
| Jun 2, 1:50 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 25 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.